MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 27MJ-501
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Code Thrombus (2101)
Date of Event 05/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information regarding this event has been requested.The investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2020 a sjm master series mechanical heart valve was implanted in the patients mitral position.On (b)(6) 2020 the sjm master's series mechanical heart valve was explanted due to thrombus.A 27 mm epic stented porcine heart valve w/ flexfit system was thought to be implanted as a replacement.Warfarin has been prescribed to the patient, but the internal medicine department at the hospital kept the patient's prothrombin time-international normalized ratio(pt-inr) rather low at 1.49 for the dialysis patient.The patient's fibrinogen was 690mg/dl and the plt(platelet) was 500,000¿l; the patient seemed to have had thrombogenesis tendency which might have been due to cholecystitis inflammation.The patient is stable.
 
Additional Manufacturer Narrative
Explant was reported due to thrombus after about 2 months of device implant.The investigation found that there was limited mobility of one mechanical leaflet and the other was immobile.There was thrombus present at both pivot recesses, which had areas of calcification.Acute and chromic inflammation was present on the sewing cuff.Gram stains were negative for organisms.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications information from the field indicated that the patient seemed to have a tendency for thrombogenesis, possibly due to cholecysitis inflammation.

Brand Name
SJM MASTERS SERIES MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key10195128
Report Number2648612-2020-00070
Device Sequence Number2924644
Product Code LWQ
UDI-Device Identifier05414734006460
UDI-Public05414734006460
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model Number27MJ-501
Device Catalogue Number27MJ-501
Device Lot Number5109373
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/31/2020
Supplement Date Received by Manufacturer08/04/2020
Initial Report FDA Received Date06/25/2020
Supplement Report FDA Received Date08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age50 YR